Alert archive / Virginia / Small Craft Advisories in 2021
Small Craft Advisory 1, NWS Wakefield, VA
NWS Wakefield, VA issued this small craft advisory at Jan 1, 2021, 2:03 PM EST. It took effect at Jan 1, 2021, 10:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2021, 2:03 PM EST (19:03 UTC)
- In effect from
- Jan 1, 2021, 10:00 PM EST
- Expired
- Jan 2, 2021, 12:45 PM EST
- In force
- 15 hr
- Issued by
- NWS Wakefield, VA
The text
As transmitted.
238 WHUS71 KAKQ 011903 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 203 PM EST Fri Jan 1 2021 ANZ650-652-654-021100- /O.NEW.KAKQ.SC.Y.0001.210102T0300Z-210102T1800Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- Coastal waters from Chincoteague to Parramore Island VA out 20 nm- Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm- 203 PM EST Fri Jan 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST SATURDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm, Coastal waters from Chincoteague to Parramore Island VA out 20 nm and Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm. * WHEN...From 10 PM this evening to 1 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ656-658-021100- /O.EXT.KAKQ.SC.Y.0125.000000T0000Z-210102T1800Z/ Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm- Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 203 PM EST Fri Jan 1 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST SATURDAY... * WHAT...East winds 10 to 15 kt becoming south 15 to 20 kt with gusts up to 25 kt tonight. Seas 3 to 5 ft. * WHERE...Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm and Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm. * WHEN...Until 1 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
524 WHUS71 KAKQ 012353 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 653 PM EST Fri Jan 1 2021 ANZ650-652-654-020800- /O.CON.KAKQ.SC.Y.0001.210102T0300Z-210102T1800Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- Coastal waters from Chincoteague to Parramore Island VA out 20 nm- Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm- 653 PM EST Fri Jan 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST SATURDAY... * WHAT...South to southwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm, Coastal waters from Chincoteague to Parramore Island VA out 20 nm and Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm. * WHEN...From 10 PM this evening to 1 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ656-658-020800- /O.CON.KAKQ.SC.Y.0125.000000T0000Z-210102T1800Z/ Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm- Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 653 PM EST Fri Jan 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * WHAT...East winds 10 to 15 kt becoming south to southwest 15 to 20 kt with gusts up to 25 kt tonight. Seas 3 to 5 ft. * WHERE...Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm and Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm. * WHEN...Until 1 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TG
034 WHUS71 KAKQ 020257 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 957 PM EST Fri Jan 1 2021 ANZ650-652-654-021100- /O.CON.KAKQ.SC.Y.0001.210102T0300Z-210102T1800Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- Coastal waters from Chincoteague to Parramore Island VA out 20 nm- Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm- 957 PM EST Fri Jan 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * WHAT...South to southwest winds 15 to 20 kt with gusts up to 25 kt late tonight into Saturday morning and seas 3 to 5 ft expected. * WHERE...Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm, Coastal waters from Chincoteague to Parramore Island VA out 20 nm and Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm. * WHEN...Until 1 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ656-658-021100- /O.CON.KAKQ.SC.Y.0125.000000T0000Z-210102T1800Z/ Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm- Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 957 PM EST Fri Jan 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * WHAT...Southeast winds 10 kt becoming south to southwest 15 to 20 kt with gusts up to 25 kt late tonight into Saturday morning. Seas 3 to 5 ft. * WHERE...Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm and Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm. * WHEN...Until 1 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TG
160 WHUS71 KAKQ 020853 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 353 AM EST Sat Jan 2 2021 ANZ654-021500- /O.EXT.KAKQ.SC.Y.0001.000000T0000Z-210102T1500Z/ Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm- 353 AM EST Sat Jan 2 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Southwest winds 10 to 15 kt and seas 3 to 5 ft. * WHERE...Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ656-658-021500- /O.EXT.KAKQ.SC.Y.0125.000000T0000Z-210102T1500Z/ Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm- Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 353 AM EST Sat Jan 2 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Southwest winds 10 to 15 kt and seas 3 to 5 ft. * WHERE...Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm and Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ650-652-021700- /O.CON.KAKQ.SC.Y.0001.000000T0000Z-210102T1800Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- Coastal waters from Chincoteague to Parramore Island VA out 20 nm- 353 AM EST Sat Jan 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Southwest winds 10 to 15 kt and seas 3 to 5 ft. * WHERE...Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm, Coastal waters from Chincoteague to Parramore Island VA out 20 nm. * WHEN...Until 1 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
224 WHUS71 KAKQ 021745 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 1245 PM EST Sat Jan 2 2021 ANZ650-652-021845- /O.CAN.KAKQ.SC.Y.0001.000000T0000Z-210102T1800Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- Coastal waters from Chincoteague to Parramore Island VA out 20 nm- 1245 PM EST Sat Jan 2 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Jan 1, 12:35 PM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Jan 1, 12:35 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
1235 PM EST Fri Jan 1 2021
.SYNOPSIS...
A stationary front to our south across the Carolinas will lift
back north as a warm front along the coast tonight ahead of a
cold front that will cross the area early Saturday. This front
stalls along the coast Saturday night. Another low pressure
system tracks across the southeast on Sunday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1025 AM EST Friday...
~1034 mb high pressure remains centered just to our northeast
late this morning. Low pressure over eastern TX earlier this
morning has lifted NE to the MO/AR border. Cool/cloudy
conditions prevail across the area this morning with low level
NE flow. WV satellite imagery shows the associated upper low
over far NW AR/SW MO with a moisture plume extending from the
wrn Gulf of Mexico to the srn Mid-Atlantic. Still not a lot of
pcpn in our area, but areas across the far NW are starting to
report light rain.
The aforementioned low will lift NE towards the OH valley by
this evening. While pcpn is developing a bit slower than
expected, am still expecting light to moderate rain to become
fairly widespread as we head through the day today (especially
across the NW) with WAA ahead of the system. QPF through 00z is
generally 0.25"-0.50" across the NW, with just 0.10-0.25"
across SE VA/NE NC. The CAD will start to break down this
evening as the front that crossed the area yesterday (which is
still to our south) lifts north toward the region as a warm
front later today.
Another area of rain is expected to slowly traverse the area
from W-E during the evening and overnight as a series of upper
disturbances track over the area in SW flow aloft. Additionally,
PWs are progged to briefly rise to 1.0-1.6" late this evening
through early Sat AM. Meanwhile, the warm front is progged to
cross roughly the SE third of the area before stalling early Sat
AM. Widespread rain ends from W-E early Sat AM as the mid-level
dry slot overspreads the area and the deepest moisture quickly
exits to the south/east. Rainfall totals through 12z Saturday
morning will be 0.5-0.75" over much of the area with lesser
amounts to the far SE. Could even see some convective elements
with the rain overnight with a subtle increase in elevated
instability (still not expecting any thunder).
With the CAD in place, temps will hold steady today and may even
drop a couple degrees over the Piedmont. Afternoon temps range
from the mid-upper 30s over the NW to mid 50s SE, and will
actually rise overnight as the warm front lifts north. By
Saturday morning temps will be in the low 40s NW to low to
perhaps mid 60s SE.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
As of 245 AM EST Friday...
Outside of some lingering scattered showers early Saturday morning,
much of the day will be dry and unseasonably warm. High temps will
range from the lower 60s N to near 70 SE.
Low pressure develops over the SE US by Saturday night. This system
will track NE across the Carolinas overnight into Sunday
morning and then off the Mid-Atlantic coast by Sunday afternoon.
This will result in another soaking rain for the area from late
Saturday night through Sunday morning, with precip lingering
across the eastern shore into Sunday evening. Latest guidance
shows an additional 0.75- 1.25 inch of rain with this system.
This rain combined with the rain on Friday will result in
weekend totals of 1-2 inches with locally higher amounts. Due to
how wet the region still is from previous rainfall, some minor
flooding is possible this weekend. Rises on area rivers are also
likely this weekend into early next week.
Cooler temps expected on Sunday, especially over the Piedmont.
Afternoon high temps in the mid to upper 40s N to around 60 SE. Low
temps Sunday night range from the lower 30s NW to around 40 SE.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 250 PM EST Thursday...
The low continues to move offshore Sun night. Quiet weather is
expected from late Sunday night at least midweek as sfc high
pressure slowly builds in from the W. The ECMWF and Canadian
have some very light pcpn across NE sections of the area on Tue
as an upper low tracks from the Great Lakes to just north and
east of our area. The GFS is not as strong with this feature.
For now, will keep PoPs aob 14% on Tue while showing an increase
in clouds. There will not be a whole lot of cold air in the
wake of the low, as high temperatures will generally be in the
upper 40s-mid 50s with lows in the 30s (perhaps some upper 20s
west Wed AM when the high settles overhead). By late next week,
another low pressure system will be approaching from the SW.
This will bring another chance of pcpn (mainly rain) to the
area.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 1235 PM EST Friday...
Conditions are generally MVFR early this aftn at the terminals
as -RA is slowly increasing in coverage across the area ahead
of a warm front off the Carolina coast. Winds are generally NE
at 6-12 kts. Coverage of -RA/RA will increase later this aftn
before a solid band of rain slowly tracks eastward across the
area from this evening through early Saturday morning. CIGs will
continue to lower this aftn and evening, with IFR/LIFR at all
terminals by 22-00z. Prevailing VSBYs will remain 3-6SM through
late aftn before falling to 1-3SM this evening through much of
tonight. Will also have to watch for the potential of marine fog
this evening-tonight, which could impact PHF/ORF/ECG. Winds
will become SW late this evening through the overnight as a warm
front lifts north across the area. Low level winds increase
late this evening through Saturday morning. Soundings continue
to indicate 40-50 kt winds expected 2k ft off the surface, so
went ahead and added LLWS at all of the terminals. Rain ends
from W-E early Saturday morning, and conditions are expected to
rise to MVFR then VFR during the middle to latter part of the
morning.
OUTLOOK...VFR conditions are expected through the remainder of the
day on Saturday. Additional flight restrictions expected late
Saturday night into Sunday as a low pressure system tracks across
the southeast.
&&
.MARINE...
As of 320 AM EST Friday...
1032mb high pressure is building across the Northeast early
this morning, and ridging swd into the Mid-Atlantic in the wake
of a backdoor cold front. The wind is NNE 15-20kt with
occasional gusts to 25kt for most of the area, and 10-15kt for
the Rappahannock, York, and upper James rivers. Seas range from
3-4ft N to 5-6ft S. The pressure gradient is expected to relax
later this morning into the aftn, with the wind becoming
easterly at 10-15kt by this aftn. SCAs for most of the Bay and
lower James continue through 7 am, through 10 am for the mouth
of the Bay and ocean from Cape Charles to Parramore Is., and
through 4 pm for the ocean S of Cape Charles where seas will be
slower to subside.
A warm front will lift nwd across the coast later this aftn and
evening and areas of fog could develop with vsby of 1-3nm
possible. The wind is expected to become SW 10-15kt in the wake
of the warm front late tonight into Sunday. Seas may approach
5ft out near 20nm off the MD coast late tonight into Saturday
morning, but overall conditions should be sub-SCA. A cold front
drops through the area Saturday night ahead of an area of low
pressure, which is forecast to cross the area Sunday morning and
then move offshore Sunday aftn into Sunday night. The wind is
expected to become NNE 10-15kt behind the cold front, then E
ahead of the low, before becoming NW as the low moves offshore.
SCA conditions are possible late Saturday night into Sunday
morning ahead of the low, and then again Sunday aftn into Sunday
night behind the low. High pressure builds in from the west
Monday into Tuesday as low pressure lingers off the New England
coast.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 4 PM EST this afternoon for ANZ656-
658.
&&
SYNOPSIS...CMF/CP
NEAR TERM...CMF/ERI
SHORT TERM...CMF
LONG TERM...ERI
AVIATION...ERI
MARINE...AJZHazardous weather outlook, Jan 1, 4:06 AM EST, 9 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 406 AM EST Fri Jan 1 2021 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-020915- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Accomack-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 406 AM EST Fri Jan 1 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. 1-2 inches of rain is expected through the end of the weekend which may result in some minor flooding, especially in poor drainage areas. Given the already high river levels from recent rainfalls, this additional rainfall will likely result in additional rises on area rivers over the weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.